MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. ELECTROSURGICAL TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DAVOL INC., SUB. C.R. BARD, INC. ELECTROSURGICAL TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 5600200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was returned and a visual evaluation was performed.The tip insulation was not present and has detached as was reported.The tip insulation that had detached was not returned with the sample.The outer sheath was removed to visualize the needle tip and there was no damage identified and no residual tip insulation material was identified.A cause of the detached insulation cannot be determined at this time.The investigation is currently ongoing.A supplemental mdr will be submitted when the evaluation is completed.
 
Event or Problem Description
It was reported per the user facility that the black coating on the reusable needle point cautery tips is falling off after just one sterilization.Contact confirmed that a piece detached when cleaning the tip, and there is concern this could result in the piece coming off during use.There was no reported patient injury/complication as a result of the problem experienced.
 
Additional Manufacturer Narrative
The sample was returned and a visual evaluation was performed.The tip insulation was not present and has detached as was reported.The tip insulation that had detached was not returned with the sample.The outer sheath was removed to visualize the needle tip and there was no damage identified and no residual tip insulation material was identified.A cause of the detached insulation cannot be determined at this time.The investigation is currently ongoing.A supplemental mdr will be submitted when the evaluation is completed.Addendum: the user facility reports following the ifu for cleaning and sterilization instructions.It is possible that the tip insulation was damaged during processing and/or in use; however, a definitive root cause for the reported event cannot be determined at this time.A review of the manufacturing records was performed and found that the lot was manufactured to specification a review of the subject lot found this to be the first complaint reported for the (b)(4) units released to stock in december of 2017.Testing of two same lot samples was conducted in which the units were processed through 20 cleaning / autoclave cycles and electrical test with no problem found.There was no degradation of material or detachment of the component.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported per the user facility that the black coating on the reusable needle point cautery tips is falling off after just one sterilization.Contact confirmed that a piece detached when cleaning the tip, and there is concern this could result in the piece coming off during use.There was no reported patient injury/complication as a result of the problem experienced.Addendum: in follow up with the user facility contacts they reported the device was used in lap total hysterectomy procedure.The problem presented during first use of the device, and following the cleaning sterilization protocol of the non-sterile reusable device.The electro cautery tip was being cleared of debris by the or tech using a wet sponge.The insulation material affixed to the distal end of the device appeared to have physically cracked and split and the material came off in the sponge in two small pieces.The pieces were discarded.Staff conformed that there was nothing that fell into the body, and no patient impact as a result of the problem the was experienced.

Brand Name
ELECTROSURGICAL TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8633409
Report Number1213643-2019-04210
Device Sequence Number1655784
Product Code GEI
UDI-Device Identifier00801741077227
UDI-Public(01)00801741077227
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K003674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5600200
Device Lot NumberDABYAT21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1